MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-FRANCE ES2 INTEGRATED BLADE SCREW SIZE S 7.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482802740
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product history review, complaint history review, labeling review, risk assessment the reported event was confirmed via email correspondence with the sales rep.The product was not returned.Three different lot#s were provided.It is unknown which one of these had its blade fractured.Device history review was performed on all the 3 lot#s.No relevant manufacturing issues were found for any of the 3 lot numbers.The doctor tried to change the angle of the screw, while the blade broke.The issue did not occur during insertion of blocker or during final tightening of blocker.The angle was too steep where the surgery was being performed.The blocker was properly assembled to inserter.It is unknown if the blocker was cross threaded with screw tulip head threading.It is likely that the screw tab may have fractured due to too much stress applied on the construct while inserting the blockers.However, the exact root cause could not be determined conclusively.Device not returned.
 
Event or Problem Description
It was reported that the blade fractured during a surgery.No adverse consequences to the patient is reported.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key8035186
Report Number0009617544-2018-00258
Device Sequence Number1463585
Product Code NKB
UDI-Device Identifier07613327002003
UDI-Public07613327002003
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482802740
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR